MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERFICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERFICAL DISC
Catalog Number CDL-637L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 02/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information provided states that patient had two (2) m6-c devices implanted at c4-c6 on an unknown date.Patient began experiencing swelling and difficulty swallowing.The two m6-c devices were explanted on (b)(6), 2024 and a posterior fixation was performed at c4-t1.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The risk management files were reviewed and no new risks have been identified.Rmf 0003 rev 38 line 19.2.- dysphagia, hoarseness/dysphonia, vocal chord paralysis, airway obstruction, leading to major/surgical intervention, with explantation rmf 0003 rev 38 line 12.58.- infection, infected abscess or infected cyst (not involving resorption or osteolysis), leading to surgical/major intervention with explantation.
 
Additional Manufacturer Narrative
The build lhr was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.Rmf 0003 rev 38 line 19.2.- dysphagia, hoarseness/dysphonia, vocal chord paralysis, airway obstruction, leading to major/surgical intervention, with explantation rmf 0003 rev 38 line 12.58.- infection, infected abscess or infected cyst (not involving resorption or osteolysis), leading to surgical/major intervention with explantation.Based on the inspection of the retrieved m6-c, in conjunction with the clinical data provided, the device did not fail mechanically.There was no evidence of collapse and there was no apparent loss of retention of the sheath.No radiographic images were provided to investigate the presence of bone resorption.The adjacent device at c4-c5 was also intact at time at removal and did not appear to fail mechanically.Destructive examination of the inner surfaces of the device is needed to examine the integrity of the fiber construct and the core.It is unclear whether infection played a role in the failure of this procedure, as no microbiological or histopathological lab results were provided; however, as difficulty swelling and fluid collection which had required drainage was noted, it is highly likely that infection was present at the time of removal, and not mechanical device failure.
 
Event or Problem Description
Devcie was returned for investigation.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERFICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury drive
sunnyvale 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury drive
sunnyvale 94085
Manufacturer Contact
ehab esmail
501 mercury drive
sunnyvale 94085
MDR Report Key18870860
Report Number3004987282-2024-00006
Device Sequence Number3008526
Product Code MJO
UDI-Device Identifier00812388030049
UDI-Public00812388030049
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/01/2020
Device Catalogue NumberCDL-637L
Device Lot Number1439041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale